Alert archive / Wyoming / High Wind Watches in 2018

High Wind Watch 2, NWS Salt Lake City, UT

April 1, 2018Uinta County, Wyoming

NWS Salt Lake City, UT issued this high wind watch at Apr 1, 2018, 2:05 PM MDT for Uinta County, Wyoming. It took effect at Apr 2, 2018, 12:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 1, 2018, 2:05 PM MDT (20:05 UTC)
In effect from
Apr 2, 2018, 12:00 PM MDT
Expired
Apr 2, 2018, 3:16 AM MDT
In force
Issued by
NWS Salt Lake City, UT

County Uinta County, WY

The radar

The Salt Lake City radar (KMTX), 159 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 8.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2018-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2018-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1790 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

968 
WWUS75 KSLC 012005
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
205 PM MDT Sun Apr 1 2018

UTZ004-005-011-021200-
/O.NEW.KSLC.WI.Y.0006.180402T1600Z-180403T0300Z/
Southern Wasatch Front-Great Salt Lake Desert and Mountains-
Western Uinta Basin-
Including the cities of Lehi, Provo, Nephi, Wendover, Snowville, 
Duchesne, and Roosevelt
205 PM MDT Sun Apr 1 2018

...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM MDT MONDAY...

The National Weather Service in Salt Lake City has issued a Wind
Advisory, which is in effect from 10 AM to 9 PM MDT Monday.

* AFFECTED AREA...The Great Salt Lake Desert and Mountains
  including the I-80 corridor and State Route 30, the Southern
  Wasatch Front specifically northern Utah county including Lehi
  and Alpine, and the western Uinta Basin.

* WINDS...North to northwest winds 25 to 35 mph with gusts in 
  excess of 50 mph.

* TIMING...Developing mid to late morning Monday and continuing
  through the day before diminishing Monday evening. 

* IMPACTS...Strong crosswinds can be expected along east-west
  oriented roadways. High profile and lightweight vehicles will be
  most susceptible to these strong winds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of at least 31
mph or gusts of 45 mph are expected. Motorists in the advisory
area should be prepared for sudden gusty cross winds which can
make driving difficult.

&&

$$

UTZ012-021200-
/O.NEW.KSLC.HW.A.0002.180402T1800Z-180403T0600Z/
Castle Country-
Including the cities of Price, Castle Dale, and Emery
205 PM MDT Sun Apr 1 2018

...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY
EVENING...

The National Weather Service in Salt Lake City has issued a High
Wind Watch, which is in effect from Monday afternoon through
Monday evening.

* AFFECTED AREA...Castle Country including state route 10. 

* WINDS...Northwest 30 to 40 mph with gusts in excess of 60 mph.

* TIMING...Developing Monday afternoon and peaking Monday evening
  before diminishing. 

* IMPACTS...Strong cross winds will be possible along State Route
  10. High profile and lightweight vehicles will be most 
  susceptible to these strong winds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
3 follow-up statements
739 
WWUS75 KSLC 020229
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
829 PM MDT Sun Apr 1 2018


UTZ004-005-011-021200-
/O.CON.KSLC.WI.Y.0006.180402T1600Z-180403T0300Z/
Southern Wasatch Front-Great Salt Lake Desert and Mountains-
Western Uinta Basin-
Including the cities of Lehi, Provo, Nephi, Wendover, Snowville, 
Duchesne, and Roosevelt
829 PM MDT Sun Apr 1 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT
MONDAY...

* AFFECTED AREA...The Great Salt Lake Desert and Mountains
  including the I-80 corridor and State Route 30, the Southern
  Wasatch Front, specifically northern Utah county including Lehi
  and Alpine, and the western Uinta Basin.

* WINDS...North to northwest winds 25 to 35 mph with gusts in 
  excess of 50 mph.

* TIMING...Developing mid to late morning Monday and continuing
  through the day before diminishing early Monday evening.

* IMPACTS...Strong crosswinds can be expected along east-west 
  oriented roadways. High profile and lightweight vehicles will 
  be most susceptible to these strong winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of at least
31 mph or gusts of 45 mph are expected. Motorists in the advisory
area should be prepared for sudden gusty cross winds which can
make driving difficult.

&&

$$

UTZ012-021200-
/O.CON.KSLC.HW.A.0002.180402T1800Z-180403T0600Z/
Castle Country-
Including the cities of Price, Castle Dale, and Emery
829 PM MDT Sun Apr 1 2018

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...

* AFFECTED AREA...Castle Country including state route 10.

* WINDS...Northwest 30 to 40 mph with gusts in excess of 60 mph.

* TIMING...Developing Monday afternoon and peaking early Monday 
  evening before diminishing.

* IMPACTS...Strong cross winds will be possible along State 
  Route 10. High profile and lightweight vehicles will be most 
  susceptible to these strong winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained wind speeds of at least 40 mph or
gusts of 58 mph or stronger may occur. Continue to monitor the
latest forecasts.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
442 
WWUS75 KSLC 020331
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
931 PM MDT Sun Apr 1 2018


UTZ004-005-011-021200-
/O.CON.KSLC.WI.Y.0006.180402T1600Z-180403T0300Z/
Southern Wasatch Front-Great Salt Lake Desert and Mountains-
Western Uinta Basin-
Including the cities of Lehi, Provo, Nephi, Wendover, Snowville, 
Duchesne, and Roosevelt
931 PM MDT Sun Apr 1 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT
MONDAY...

* AFFECTED AREA...The Great Salt Lake Desert and Mountains 
  including the I-80 corridor and State Route 30, the Southern 
  Wasatch Front, specifically northern Utah county including 
  Lehi and Alpine, and the western Uinta Basin.

* WINDS...North to northwest winds 25 to 35 mph with gusts in 
  excess of 50 mph.

* TIMING...Developing mid to late morning Monday and continuing 
  through the day before diminishing early Monday evening.

* IMPACTS...Strong crosswinds can be expected along east-west 
  oriented roadways. High profile and lightweight vehicles will 
  be most susceptible to these strong winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of at least
31 mph or gusts of 45 mph are expected. Motorists in the advisory
area should be prepared for sudden gusty cross winds which can
make driving difficult.

&&

$$

WYZ021-021200-
/O.EXA.KSLC.HW.A.0002.180402T1800Z-180403T0600Z/
Southwest Wyoming-
Including the city of Evanston
931 PM MDT Sun Apr 1 2018

...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY
EVENING...

The National Weather Service in Salt Lake City has issued a High
Wind Watch, which is in effect from Monday afternoon through
Monday evening.

* AFFECTED AREA...Uinta County in extreme southwest Wyoming.

* WINDS...West to northwest 35 to 45 mph with gusts in excess of 
  55 mph.

* TIMING...west winds will increase Monday morning, then turn 
  very strong for Monday afternoon through Monday evening. Winds 
  will diminish late in the evening.

* IMPACTS...Strong winds will create hazardous travel conditions
  along all routes in Uinta county. High profile and lightweight 
  vehicles will be most susceptible to these strong winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained wind speeds of at least 40 mph or
gusts of 58 mph or stronger may occur. Continue to monitor the
latest forecasts.

&&

$$

UTZ012-021200-
/O.CON.KSLC.HW.A.0002.180402T1800Z-180403T0600Z/
Castle Country-
Including the cities of Price, Castle Dale, and Emery
931 PM MDT Sun Apr 1 2018

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...

* AFFECTED AREA...Castle Country including state route 10.

* WINDS...Northwest 30 to 40 mph with gusts in excess of 60 mph.

* TIMING...Developing Monday afternoon and peaking early Monday 
  evening before diminishing.

* IMPACTS...Strong cross winds will be possible along State 
  Route 10. High profile and lightweight vehicles will be most 
  susceptible to these strong winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained wind speeds of at least 40 mph or
gusts of 58 mph or stronger may occur. Continue to monitor the
latest forecasts.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
268 
WWUS75 KSLC 020916
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
316 AM MDT Mon Apr 2 2018

WYZ021-021800-
/O.UPG.KSLC.HW.A.0002.180402T1800Z-180403T0600Z/
/O.NEW.KSLC.HW.W.0003.180402T1800Z-180403T0600Z/
Southwest Wyoming-
Including the city of Evanston
316 AM MDT Mon Apr 2 2018

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT...

The National Weather Service in Salt Lake City has issued a High
Wind Warning, which is in effect from noon today to midnight MDT
tonight. The High Wind Watch is no longer in effect.

* AFFECTED AREA...Uinta County in extreme southwest Wyoming.

* WINDS...West to northwest 35 to 45 mph with gusts in excess of 
  55 mph.

* TIMING...West winds will increase late this morning, then become
  very strong this afternoon through this evening. Winds will 
  diminish late in the evening.

* IMPACTS...Strong winds will create hazardous travel conditions
  along all routes in Uinta County. High profile and lightweight 
  vehicles will be most susceptible to these strong winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or is occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage. Vehicles,
especially high profile vehicles, can be difficult to control at
times in high winds. Motorists should take extra caution,
especially while crossing bridges, overpasses, and unsheltered
areas.

&&

$$

UTZ012-021800-
/O.UPG.KSLC.HW.A.0002.180402T1800Z-180403T0600Z/
/O.NEW.KSLC.HW.W.0003.180402T2000Z-180403T0900Z/
Castle Country-
Including the cities of Price, Castle Dale, and Emery
316 AM MDT Mon Apr 2 2018

...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM
MDT TUESDAY...

The National Weather Service in Salt Lake City has issued a High
Wind Warning, which is in effect from 2 PM this afternoon to 3 AM
MDT Tuesday. The High Wind Watch is no longer in effect.

* AFFECTED AREA...Castle Country including State Route 10.

* WINDS...Northwest 30 to 40 mph with local gusts in excess of 60
  mph.

* TIMING...Winds will increase this afternoon and peak during the
  late evening hours before diminishing overnight.

* IMPACTS...Strong cross winds will be possible along State 
  Route 10. High profile and lightweight vehicles will be most 
  susceptible to these strong winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or is occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage. Vehicles,
especially high profile vehicles, can be difficult to control at
times in high winds. Motorists should take extra caution,
especially while crossing bridges, overpasses, and unsheltered
areas.

&&

$$

UTZ004-005-011-021800-
/O.CON.KSLC.WI.Y.0006.180402T1600Z-180403T0300Z/
Southern Wasatch Front-Great Salt Lake Desert and Mountains-
Western Uinta Basin-
Including the cities of Lehi, Provo, Nephi, Wendover, Snowville, 
Duchesne, and Roosevelt
316 AM MDT Mon Apr 2 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM MDT THIS EVENING...

* AFFECTED AREA...The Great Salt Lake Desert and Mountains
  including the I-80 corridor and State Route 30, the Southern
  Wasatch Front, specifically northern Utah County including Lehi
  and Alpine, and the western Uinta Basin.

* WINDS...North to northwest winds 25 to 35 mph with gusts in 
  excess of 50 mph.

* TIMING...Developing mid to late morning and continuing through
  the day before diminishing early this evening.

* IMPACTS...Strong crosswinds can be expected along east-west 
  oriented roadways. High profile and lightweight vehicles will 
  be most susceptible to these strong winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of at least
31 mph or gusts of 45 mph are expected. Motorists in the advisory
area should be prepared for sudden gusty cross winds which can
make driving difficult.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind watch went out at Apr 1, 9:28 AM MDT, 4 hours 37 minutes earlier.

Area forecast discussion, Apr 1, 9:28 AM MDT, 4 hours 37 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
928 AM MDT Sun Apr 1 2018

.SYNOPSIS...Mild westerly flow will prevail across the region
today. A fast moving cold front will cross northern and central
Utah Monday, with mild temperatures returning by midweek.

&&

.DISCUSSION...Predominantly zonal flow extends across the forecast
area this morning. A weak shortwave embedded within this flow
brushed by the area overnight and is currently racing east into
the central High Plains, leaving generally sunny skies in its wake
across much of northern and central Utah. A plume of high level
moisture continues to stream into southern Utah, however this
moisture axis is progressing east and should see a thinning in the
cirrus canopy as the day progresses.

An upper low currently spinning along the British Columbia
coastline is forecast to dig southeast into the northern Rockies
region Monday. The associated cold front will push into northern
Utah Monday morning, before surging southeast through the
remainder of the forecast area Monday afternoon and evening. This
feature will likely be accompanied by a band of precipitation as
it crosses northern Utah, with the precip threat quickly waning as
the front moves into central Utah. Post frontal winds may become
strong in downslope areas and may need to consider wind headlines
with the afternoon package. Much colder air will quickly spill
into the region behind this boundary will drop temperatures below
freezing across most locations Monday night, with the exception of
far southern Utah.

Updated earlier to adjust cloud cover a bit, otherwise going
forecast looks in good shape.

&&

.AVIATION...Light and variable winds currently in place at the
KSLC terminal are expected to become a prevailing northwest
between 16- 17z. VFR conditions will be maintained today under
largely clear skies.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...None.
WY...None.
&&

Seaman/Merrill

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Apr 1, 4:23 AM MDT, 9 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Salt Lake City UT
423 AM MDT Sun Apr 1 2018

UTZ001>016-019>021-517-518-WYZ021-021300-
Cache Valley/Utah Portion-Northern Wasatch Front-
Salt Lake and Tooele Valleys-Southern Wasatch Front-
Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys-
Wasatch Mountains I-80 North-Wasatch Mountains South of I-80-
Western Uinta Mountains-Wasatch Plateau/Book Cliffs-
Western Uinta Basin-Castle Country-San Rafael Swell-
Sanpete/Sevier Valleys-West Central Utah-Southwest Utah-
Utahs Dixie and Zion National Park-South Central Utah-
Glen Canyon Recreation Area/Lake Powell-Central Mountains-
Southern Mountains-Southwest Wyoming-
423 AM MDT Sun Apr 1 2018

This Hazardous Weather Outlook is for the western two thirds of
Utah and southwest Wyoming.

.DAY ONE...Today and Tonight

No hazardous weather is expected through tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

West to northwest winds will increase Monday ahead of an
approaching storm system and remain gusty through the passage of a
cold front. The strongest winds will occur over southwest
Wyoming, the mountains of northern and central Utah, and favored
downslope regions including northwest Utah, the eastern Utah
valleys, and northern Utah County late Monday morning through
Monday evening.

Minor accumulating snow can be expected across the mountains of
northern Utah Monday.

The cold front will bring a sharp decrease in temperatures. On
Monday night, most areas except the lower valleys of far southern
Utah will likely see sub-freezing temperatures.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

For more information from NOAA/s National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential road travel impacts visit...
http://www.udottraffic.utah.gov/roadweatherforecast.aspx

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 2:05 PM MDTWind AdvisorySLC34 hr

Nearby

High Wind Watches in Wyoming, 2018High Wind Watches in Utah, 2018Every high wind watch in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.